On the index of degeneracy of a CM abelian variety
Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 3, pp. 815-820.

We consider a degenerate abelian variety A of CM type. Then there exists m>0 such that the ring of Hodge cycles on A m is not generated by the divisor classes. We call the minimum of such m the index of degeneracy of A.

In this paper, we determine the index of degeneracy for a certain type of CM abelian varieties. This supplements a former result of H. W. Lenstra, Jr.

Nous considérons une variété abélienne dégénérée A de type CM. Alors il existe m>0 tel que l’anneau des cycles de Hodge sur A m n’est pas engendré par les classes de diviseurs. Nous appelons le plus petit m vérifiant cette propriété l’indice de dégénérescence de A.

Dans cet article, nous déterminons l’indice de dégénérescence d’un certain type de variétés abéliennes de type CM. Cela complète un résultat antérieur de H. W. Lenstra, Jr.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.925
Classification: 11G15
Keywords: Abelian variety, CM-type, Hodge cycle.
Hiromichi Yanai 1

1 Aichi Institute of Technology Yakusa-cho Toyota 470-0392 JAPAN
@article{JTNB_2015__27_3_815_0,
     author = {Hiromichi Yanai},
     title = {On the index of degeneracy of a {CM} abelian variety},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {815--820},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {3},
     year = {2015},
     doi = {10.5802/jtnb.925},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.925/}
}
TY  - JOUR
TI  - On the index of degeneracy of a CM abelian variety
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2015
DA  - 2015///
SP  - 815
EP  - 820
VL  - 27
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.925/
UR  - https://doi.org/10.5802/jtnb.925
DO  - 10.5802/jtnb.925
LA  - en
ID  - JTNB_2015__27_3_815_0
ER  - 
%0 Journal Article
%T On the index of degeneracy of a CM abelian variety
%J Journal de Théorie des Nombres de Bordeaux
%D 2015
%P 815-820
%V 27
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.925
%R 10.5802/jtnb.925
%G en
%F JTNB_2015__27_3_815_0
Hiromichi Yanai. On the index of degeneracy of a CM abelian variety. Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 3, pp. 815-820. doi : 10.5802/jtnb.925. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.925/

[1] B. B. Gordon, « A Survey of the Hodge Conjecture for abelian Varieties », in A survey of the Hodge conjecture, CRM Monograph Series, vol. 10, American Mathematical Society, Providence, RI, 1999, p. 297-356. | MR: 1683216

[2] F. Hazama, « Algebraic cycles on certain abelian varieties and powers of special surfaces », J. Fac. Sci. Univ. Tokyo Sect. IA Math. 31 (1985), no. 3, p. 487-520. | MR: 776690 | Zbl: 0591.14006

[3] —, « Hodge cycles on abelian varieties of S n -type », J. Algebraic Geom. 9 (2000), no. 4, p. 711-753. | MR: 1775311

[4] —, « Discrete tomography and the Hodge conjecture for certain abelian varieties of CM-type », Proc. Japan Acad. Ser. A Math. Sci. 82 (2006), no. 3, p. 25-29. | MR: 2214769

[5] —, « The Hodge rings of abelian varieties associated to certain subsets of finite fields », J. Math. Sci. Univ. Tokyo 14 (2007), no. 1, p. 99-111. | MR: 2320386 | Zbl: 1133.14006

[6] V. K. Murty, « Hodge and Weil classes on abelian varieties », in The arithmetic and geometry of algebraic cycles (Banff, AB, 1998), NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, p. 83-115. | MR: 1744944 | Zbl: 1028.14016

[7] K. A. Ribet, « Division fields of abelian varieties with complex multiplication », Mém. Soc. Math. France (N.S.) (1980/81), no. 2, p. 75-94, Abelian functions and transcendental numbers (Colloq., Étole Polytech., Palaiseau, 1979). | Numdam | MR: 608640 | Zbl: 0452.14009

[8] W. Tautz, J. Top & A. Verberkmoes, « Explicit hyperelliptic curves with real multiplication and permutation polynomials », Canad. J. Math. 43 (1991), no. 5, p. 1055-1064. | MR: 1138583 | Zbl: 0793.14022

[9] S. P. White, « Sporadic cycles on CM abelian varieties », Compositio Math. 88 (1993), no. 2, p. 123-142. | Numdam | MR: 1237917 | Zbl: 0798.14025

[10] H. Yanai, « Hodge cycles and unramified class fields », in Class field theory—its centenary and prospect (Tokyo, 1998), Adv. Stud. Pure Math., vol. 30, Math. Soc. Japan, Tokyo, 2001, p. 307-312. | MR: 1846463 | Zbl: 1025.11020

Cited by Sources: